• We're currently experiencing technical issues with our newsletter software, so our Dementia Talking Point monthly updates have been put on hold for now. We hope to restart the newsletter soon.

    Find out more >here<.

Change of medication

simba1

Registered User
Sep 18, 2015
18
Hi mum has been changed from donepezil 4 weeks ago to memantine in the four weeks of reducing dose of donepezil and 4 week of increasing memantine the deterioration in mums memory has been rapid. Has anyone had similar experiences if so did they ask for the medication to be changed back n did it help again thank you
 

snowygirl

Registered User
Jan 9, 2014
151
HI Simba1

My dad went from doneprezil to Memantine and I'm not sure it has done anything for him. In fact it was shortly after this that he ended up being taken to respite by the Mental Health team and has since gone into a care home. I'm not saying the change in medicine made him worse but it certainly didn't help! Its so hard to tell isn't it because we could be blaming the drug when actually its just a natural decline due to this dreaded disease. I hope someone else will come on here shortly with their thoughts.
 

SEASHELL

Account on hold
Sep 2, 2009
82
All I'll say is my mother became much worse on her dementia drug and it caused her to have seizures. It almost killed her so check all medication and research the side effects.
 

simba1

Registered User
Sep 18, 2015
18
HI Simba1

My dad went from doneprezil to Memantine and I'm not sure it has done anything for him. In fact it was shortly after this that he ended up being taken to respite by the Mental Health team and has since gone into a care home. I'm not saying the change in medicine made him worse but it certainly didn't help! Its so hard to tell isn't it because we could be blaming the drug when actually its just a natural decline due to this dreaded disease. I hope someone else will come on here shortly with their thoughts.[/QUOTE

Thank you it's so sad to see the change in a short period of time x
 

simba1

Registered User
Sep 18, 2015
18
All I'll say is my mother became much worse on her dementia drug and it caused her to have seizures. It almost killed her so check all medication and research the side effects.
.

Sorry to hear about mum to get the sever side effects of the drugs must be awful